Constipation after hair transplant. Any suggestions ?

Hi, while I never thought much about it at the time, back at about 7 days post op (maybe 5 days, but I think 7), I had pretty bad constipation caused by taking tramadol. I never bashed my head or anything, but I definitely struggled and strained while trying to use the bathroom. Can this affect the grafts in anyway? My surgeon said it's fine, but I think paranoia is getting the best of me. Thank you.

Doctor Answers 2

Constipation or staining to have a bowel movement will not damage your transplanted hair grafts.

Constipation or staining to have a bowel movement will not damage your transplanted hair grafts.  If you are concerned it is best to contact your doctor.


Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 102 reviews

Constipation or staining to have a bowel movement will not damage your transplanted hair grafts.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Constipation or staining to have a bowel movement will not damage your transplanted hair grafts.  If you are concerned it is best to contact your doctor.


Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 102 reviews

Constipation after hair transplant

Constipation is caused by various medications used to treat pain after a hair transplant. This is probably what you need to address i.e. stop using pain medications. 

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

Constipation after hair transplant

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Constipation is caused by various medications used to treat pain after a hair transplant. This is probably what you need to address i.e. stop using pain medications. 

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.